Skip to content. | Skip to navigation

Personal tools
You are here: GES DISC Home UWG

UWG Presentations

The GES DISC User Working Group Agenda

May 10-11, 2011

 

Download: GES DISC UWG MEETING REPORT - May 10-11, 2011

 

DAY 1

 
8:00     Breakfast
 
8:30 – Welcomes
 
8:50 – Perspectives
 
 
9:40 - User Satisfaction Survey (20 minutes)
 
10:00 – 15 minute break
 
10:15 - The Goddard Earth Sciences Data and Information Services Center (GES DISC)
 
  1. Expand the UWG
  2. Organize data by science discipline  
  3. Keep an archive of user scenarios (GES DISC approach)
  4. Increase access to multi-sensor observations
  5. Help further NASA’s role in climate assessments
  6. Enable transition to users in the applications and decision support communities
  7. Help ensure data quality and provenance
  8. Transition to support for future missions
  9. Allow subsetting and simplified formats
  10. Continue asking GES DISC UWG and science community for clarification on data service enhancements
 
11:45 – 60 minute lunch (Pizzzza)
 
 
Discussion Sessions
 
The following sessions will each contain questions/issues in which the GES DISC seeks advice/recommendations from its User Working Group
 
12:45
 
Discussion of the GES DISC’s focus areas addressed to fulfill their data management requirements. How it has changed, and why, and current focus
 
2:15

1. Discovery

  • Update: What kind of data discovery and access methods is particularly useful to users? How can we get more access and discovery input from the user community?

2. Services –

  • Data Quality
  • OpenDAP/WMS/WCS

Subsetting/Reformatting – Simple Subsetting Wizard          

  • Giovanni and Giovanni Evolution
  • New services implemented. Planned future services. What new data services should be extended, expanded, enhanced?

 

3:30 – Break

3:45 Session C. Technology Initiatives

 
1. ESDIS Evolution Initiatives (40 minutes) – ESDIS/GES DISC
 
 
2. Community Based Initiatives (55 minutes) – Chris (contributors: Greg, Bruce)
 
ESC (break with feedback)
ESIP Discovery Cluster
ESIP IQ Cluster (break with feedback)
ESDSWG/TIWG
Simple Subset Wizard
WADC
GEWEX/CEOP
GEWEX/aerosols
ACP
User Scenarios
Community Based Giovanni
 
Is this enough community participation, not enough, or too much? Enough technology based initiatives? Science initiatives?
 
5:15     ADJOURN for the day
 
Dinner TBD
 

DAY 2

 
8:00     Breakfast
8:30 - Session C. Technology Initiatives (continued)
 
3. GES DISC Evolution Initiatives (40 minutes)
 
-Cloud Computing – Long (Contributors: Mike Theobald, Bruce, Aijun Chen, Ed Esfandiari)/GES DISC 
-Web Redesign – Long and Rashed Chowdhury/GES DISC– followed with discussion
 
9:10 - Session D. Mission Support (60 minutes)
  1. Multi-Sensor Initiatives– Greg
  2. Model Data – Peter Smith/GES DISC
  3. MEaSUREs Projects Data Support Report - Bruce 
  4. Sustaining completed projects – Steve K
  5. Applications activities (USDA, DSS) – Bill Teng/GES DISC
  6. Data Stewardship and Data Provenance activities – Steve K and Greg
  7. Our new proposed data citation policy (generate strawman)- Chris
 
 
10:10   BREAK
 
10:25   Executive Session: Discuss findings, suggestions, recommendations – UWG Members, ESDIS
 
11:25   UWG Report out: UWG Recommendations and General Discussion (this meeting, process improvement, next meeting) - All
 
 
12:00   UWG Meeting ADJOURNED for the day
Document Actions
NASA Logo - nasa.gov
NASA Privacy Policy and Important Notices
Last updated: Nov 09, 2011 03:38 PM ET
Top